Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 5, 2016, 3:12 PM CDT for Bibb County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 3:12 PM CDT (20:12 UTC)
- Expired
- Aug 5, 2016, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
County Bibb County, AL
The radar
The Birmingham radar (KBMX), 38 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 589 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228 WWUS84 KBMX 052012 SPSBMX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 312 PM CDT FRI AUG 5 2016 ALZ034-052100- BIBB AL- 312 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB COUNTY UNTIL 400 PM CDT... AT 312 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CENTREVILLE...MOVING SOUTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BRENT...CENTREVILLE...WEST BLOCTON...TALLADEGA NATIONAL FOREST...WEST CENTREVILLE...EOLINE...BIBB COUNTY AIRPORT...SIX MILE AND TRIO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3312 8719 3308 8696 3284 8698 3284 8731 TIME...MOT...LOC 2012Z 013DEG 22KT 3297 8712 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 12:22 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 5, 12:22 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1222 PM CDT FRI AUG 5 2016 .UPDATE... For 18Z Aviation. && .DISCUSSION... Another Summer day across Central Alabama means another heat advisory for the western half of Central Alabama. As mentioned on Thursday there is some drier air moving in from the north that will invade at least the northern and eastern areas this afternoon and try to move into the western counties during the afternoon. Dewpoints will likely mix out into the 60s in the northeast, thus limiting their chances at seeing the heat advisory criteria. Some of the short range models try to mix out the western counties by early afternoon as well and possibly reduce the heating a little earlier than typical, however there will still be a window from 10 am until 3 pm where the dewpoints should remain high enough and warm enough hourly temperatures to reach or exceed advisory criteria in the south and west portions of the area. As we move into the afternoon, storms will likely fire just ahead of the dry airmass as well, helping to limit the heating across the south. A few of these storms may be strong, especially if they develop closer to the dry airmass. By 7 to 8 pm, short range models really try to enhance the coverage of the storms across the south and keep them going into the early evening hours, so went with some higher scattered storm chances through Midnight across the south. The drier air moves out the area on Saturday, but the heat and humidity will remain at least through the weekend. Additional heat advisories may be needed over the weekend, before a weak trough passes through the region Sunday afternoon. The weather for next week, looks a little bit more interesting this morning as the longer range models are developing a low pressure system just a bit off the Florida panhandle near the Big Bend area. NHC has introduced a 20 percent chance of development within the next 5 days so we will need to be watchful as we get closer. Whether or not this system develops into a tropical system, the path that the models are taking could provide not only Central Alabama, but a good portion of the southeast with some much needed rainfall and possibly cooler temperatures. Much more on this as we get closer. 16 && .AVIATION... 18Z TAF Discussion. Afternoon satellite shows a few small pop up storms across the far eastern portion of the CWA. Dry air coming in from the north is currently keeping a cap on convection. There is only a slight possibility storms this afternoon due to a lingering frontal boundary near the AL/GA border. VFR conditions are expected for the rest of the day and overnight hours. 92 && .FIRE WEATHER... Generally scattered showers and thunderstorms are expected through the weekend with highs in the lower to middle 90s. Surface winds will be less than 10 mph. Since surface dew points are high, there are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 93 74 92 71 / 10 50 30 30 20 Anniston 72 93 74 92 72 / 20 40 30 30 20 Birmingham 75 94 75 93 73 / 10 50 30 40 20 Tuscaloosa 74 96 76 93 73 / 20 50 40 40 20 Calera 74 94 75 93 73 / 20 40 30 40 20 Auburn 74 94 75 93 74 / 30 40 30 40 30 Montgomery 75 97 76 94 74 / 30 40 40 40 30 Troy 73 94 74 92 73 / 30 40 40 50 40 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening For the following counties: Autauga...Bibb...Chilton...Dallas...Elmore...Fayette... Greene...Hale...Lamar...Lowndes...Marengo...Marion... Montgomery...Perry...Pickens...Sumter...Tuscaloosa. &&
Hazardous weather outlook, Aug 5, 1:12 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 112 PM CDT FRI AUG 5 2016 ALZ011>015-017>050-062115- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 112 PM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. HEAT INDICES WILL RANGE FROM 105 TO 108 DEGREES ACROSS MUCH OF CENTRAL ALABAMA THIS AFTERNOON AND EARLY EVENING. THE AREA OF CONCERN IS ROUGHLY ALONG AND WEST OF A LINE FROM BLOUNTSVILLE TO ASHLAND TO CLAYTON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE THAT HEAT INDICES REACH 105 DEGREES OR HIGHER SATURDAY AND SUNDAY AFTERNOONS...WITH PERHAPS A BETTER CHANCE ON SATURDAY. THE MAIN AREA OF CONCERN IS WEST OF A LINE FROM DOUBLE SPRINGS TO BIRMINGHAM TO PHENIX CITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED.
In the hours before
Special weather statement, Aug 5, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 312 PM CDT FRI AUG 5 2016 ALZ034-052100- BIBB AL- 312 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB COUNTY UNTIL 400 PM CDT... AT 312 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CENTREVILLE...MOVING SOUTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BRENT...CENTREVILLE...WEST BLOCTON...TALLADEGA NATIONAL FOREST...WEST CENTREVILLE...EOLINE...BIBB COUNTY AIRPORT...SIX MILE AND TRIO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3312 8719 3308 8696 3284 8698 3284 8731 TIME...MOT...LOC 2012Z 013DEG 22KT 3297 8712
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:27 PM CDT | Special Weather Statement | BMX | Hale | 33 min |
| Aug 4, 9:06 PM CDT | Special Weather Statement | BMX | Clay | 24 min |
| Aug 5, 1:45 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Chilton and 26 more | 19 hr |
| Aug 5, 6:54 PM CDT | Special Weather Statement | BMX | Lee | 36 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.